Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 13, 2013, 8:11 AM CST for Obion County, Weakley County, Tennessee. It took effect at Jan 13, 2013, 1:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 8:11 AM CST (14:11 UTC)
- In effect from
- Jan 13, 2013, 1:00 PM CST
- Expired
- Jan 13, 2013, 7:55 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Martin (NOMT1). The gauge peaked at 19.36 ft at Jan 13, 2013, 3:00 PM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07025400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:35 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 13, 5:35 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CST SUN JAN 13 2013
.DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 446 AM CST SUN JAN 13 2013/
DISCUSSION...
ANOTHER BUSY NIGHT ACROSS THE MIDSOUTH BOTH INSIDE AN OUTSIDE OF
THE WEATHER FORECAST OFFICE. HEAVY RAIN AND THUNDERSTORMS CONTINUE
ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE. FLOODING AND
CONVECTIVE STORM DAMAGE REPORTS HAVE BEEN SPARSE BUT WE MAY HEAR OF
A FEW ADDITIONAL REPORTS AFTER SUNRISE. SO FAR...ACCORDING TO
RADAR ESTIMATES...WE HAVE SEEN UP TO ABOUT 4.5 INCHES OF
RAIN...THE MOST IN THE MISSOURI BOOTHEEL...EXTREME NORTHWEST
TENNESSEE AND NORTHEAST ARKANSAS...WITH GENERALLY 1-2 INCHES
ELSEWHERE. HOWEVER...THE FOCUS FOR HEAVIER RAIN IS NOW SHIFTING
INTO NORTH MISSISSIPPI AND THE REMAINDER OF WEST TENNESSEE. A
STRONG COLD FRONT HAS JUST MOVED THROUGH MEMPHIS RESULTING IN A 10
DEGREE TEMPERATURE DROP AND AN ABRUPT SHIFT TO NORTHWEST WINDS.
THIS FRONT...LOCATED FROM APPROXIMATELY PARIS TENNESSEE TO
STUTTGART ARKANSAS...IS ALSO THE DELINEATION ZONE FOR HEAVIER
RAINFALL. ADJUSTED THE FLASH FLOOD WATCH ACCORDINGLY...BUT LEFT A
FEW COUNTIES ON THE WEST EDGE AS A BUFFER. ALSO EXTENDED THE
FLASH FLOOD WATCH FOR EASTERN PORTIONS OF THE MIDSOUTH THROUGH THE
REMAINDER OF THE DAY TODAY.
THE FORECAST TONIGHT THROUGH MIDWEEK IS STILL VERY UNCERTAIN.
STILL FEEL LIKE THERE IS A MARGINAL SHOT AT SOME WINTRY
PRECIPITATION MONDAY MORNING AND A SLIGHTLY BETTER CHANCE TUESDAY
MORNING. MOISTURE PROFILES LOOK VERY DRY ALONG THE WEST OF THE
MISSISSIPPI RIVER...BUT FARTHER EAST...MAINLY IN NORTH MISSISSIPPI
MOISTURE IS A BIT MORE PLENTIFUL. NAM FORECAST SOUNDINGS IN NORTH
MISSISSIPPI INDICATE SURFACE TEMPERATURES PLUS OR MINUS ONE DEGREE
OF FREEZING MONDAY AND TUESDAY MORNINGS. A DEEP WARM NOSE AS WARM
AS 42 DEGREES BETWEEN 700 AND 855 MB SHOULD BE PLENTY SUFFICIENT
TO MELT ANY FROZEN PRECIPITATION. SO MOST LIKELY...IF MOISTURE
REMAINS IN PLACE WE WILL SEE COLD RAIN OR FREEZING RAIN. THE KEY
TO THIS ENTIRE FORECAST IS MOISTURE...AND THE NAM IS THE WETTER
SOLUTION AMONG GUIDANCE. GIVEN YESTERDAYS RECORD WARM
TEMPERATURES...SOIL TEMPERATURES SHOULD BE WARM ENOUGH TO LIMIT
ANY SIGNIFICANT ACCUMULATION OF FREEZING RAIN...AND AS STATED
ABOVE...SURFACE TEMPERATURES WILL NOT BE EXTREME ENOUGH FOR RAPID
FREEZING OF ANY RAINFALL. THE MAIN CONCERN WILL LIKELY BE ON
ELEVATED ROADWAYS SUCH AS BRIDGES AND OVERPASSES. TEMPERATURES
SHOULD WARM SUFFICIENTLY EACH DAY TO MELT ANY ICE IF IT DOES
ACCUMULATE.
BRIEFLY...MIDWEEK THROUGH THE REMAINDER OF THE WORK WEEK AND INTO
NEXT WEEKEND...CONDITIONS LOOK DRY AND COOL. TEMPERATURES WILL
TREND SLIGHTLY WARMER EACH DAY. HIGHS WILL APPROACH 60 DEGREES BY
SATURDAY WITH MORNING LOWS IN THE MIDDLE 30S.
&&
.AVIATION...
12Z TAF CYCLE
CURRENT VFR CEILINGS OVER NORTH MISSISSIPPI WILL DROP TO MVFR
LEVELS LATER THIS MORNING AND THEN ENTIRE FORECAST AREA WILL
CONTINUE TO HAVE IFR THROUGH THE AFTERNOON HOURS. VFR CEILINGS
SHOULD RETURN TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST MISSISSIPPI THIS MORNING WITH MORE SHOWERS AND ISOLATED
THUNDERSTORMS EXPECTED THROUGHOUT THE DAY. WINDS WILL SHIFT TO THE
NORTH AT KTUP LATER THIS MORNING OTHERWISE NORTH WINDS WILL
PREVAIL AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS POSSIBLE THIS
AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 49 29 38 30 / 90 20 30 10
MKL 52 27 38 27 / 100 30 30 20
JBR 39 23 36 24 / 50 20 20 10
TUP 64 35 39 32 / 100 70 50 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR CRITTENDEN-LEE AR-
MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Jan 13, 5:09 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 509 AM CST SUN JAN 13 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 509 AM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH MIDDAY TODAY FOR MUCH OF THE MIDSOUTH WEST OF A LINE FROM UNION CITY TENNESSEE TO GLENDORA MISSISSIPPI...AND THROUGH THE DAY EAST OF THIS LINE. RAIN COULD SWITCH OVER TO FREEZING RAIN...OR SLEET OVER PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AND EAST OF I-55 LATE TONIGHT INTO EARLY MONDAY. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN COULD SWITCH OVER TO FREEZING RAIN...OR SLEET OVER PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AND EAST OF I-55 EARLY MONDAY AND AGAIN LATE MONDAY NIGHT INTO EARLY TUESDAY. NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:08 AM CST | Special Weather Statement | MEG | Shelby | 37 min |
| Jan 13, 1:28 AM CST | Areal Flood Advisory | MEG | Shelby | 129 days |
| Jan 13, 9:02 AM CST | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy | 6 hr |
| Jan 13, 9:24 AM CST | Special Weather Statement | MEG | Decatur | 21 min |
| Jan 13, 10:59 AM CST | Areal Flood Advisory | MEG | Shelby | 9 hr |
| Jan 13, 11:00 AM CST | Areal Flood Warning | MEG | Lauderdale | 8 hr |
| Jan 13, 11:02 AM CST | Areal Flood Warning | MEG | Dyer, Lake, Obion | 8 hr |
| Jan 13, 11:30 AM CST | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Fayette, Gibson and 11 more | 8 hr |
| Jan 13, 2:54 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Jan 13, 3:22 PM CST | Areal Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 7 hr |
| Jan 13, 4:25 PM CST | Areal Flood Warning | MEG | Carroll, Chester, Fayette, Hardeman, Henderson, Henry and 1 more | 6 hr |
| Jan 13, 5:56 PM CST | Areal Flood Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy | 4 hr |
| Jan 13, 9:48 AM CST | River Flood Warning | MEG | Tate, Tunica | 33 hr |
| Jan 13, 10:56 AM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 4 hr |
| Jan 13, 3:05 PM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 7 hr |
| Jan 12, 8:21 PM CST | Special Weather Statement | MEG | Lawrence | 24 min |
| Jan 12, 8:56 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Jan 12, 9:24 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 51 min |
| Jan 12, 9:38 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 42 min |
| Jan 12, 10:09 PM CST | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 5 hr |
| Jan 12, 10:53 PM CST | Special Weather Statement | MEG | Cross, Poinsett | 37 min |
| Jan 13, 12:52 AM CST | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Poinsett, St. Francis | 2 hr |
| Jan 13, 10:37 AM CST | River Flood Warning | MEG | Clay, Greene | 3 days |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.